Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 50, NWS New Orleans, LA

March 31, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Mar 31, 2021, 6:16 AM CDT for Harrison County, Mississippi. It took effect at Mar 31, 2021, 11:00 AM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 6:16 AM CDT (11:16 UTC)
In effect from
Mar 31, 2021, 11:00 AM CDT
Expired
Apr 1, 2021, 2:08 AM CDT
In force
15 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 15.86 ft at Mar 31, 2021, 4:00 PM CDT.

actionminormoderate101503/3104/0104/02
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

214 
WGUS44 KLIX 311116
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
616 AM CDT Wed Mar 31 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Biloxi River Near Lyman affecting Harrison County.


MSC047-010530-
/O.NEW.KLIX.FL.W.0050.210331T1606Z-210402T1312Z/
/LYMM6.1.ER.210331T1606Z.210401T1200Z.210402T0712Z.NO/
616 AM CDT Wed Mar 31 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Biloxi River Near Lyman.
* From this morning to Friday morning.
* At 5:45 AM CDT Wednesday the stage was 10.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 14.0 feet tomorrow morning. It will 
  then fall below flood stage early Friday morning.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$
3 follow-up statements
291 
WGUS84 KLIX 311553
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1053 AM CDT Wed Mar 31 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

  Pearl River Near Bogalusa affecting Pearl River, Hancock, 
  Washington and St. Tammany Counties.

  Biloxi River Near Lyman affecting Harrison County.

  Pascagoula River At Graham Ferry affecting Jackson County.


MSC059-011000-
/O.EXT.KLIX.FL.W.0045.000000T0000Z-210405T1200Z/
/PGFM6.1.ER.210325T1200Z.210328T0845Z.210405T0600Z.NO/
1053 AM CDT Wed Mar 31 2021

...The Flood Warning is now in effect until Monday morning...

The Flood Warning continues for
  the Pascagoula River At Graham Ferry.
* Until Monday morning.
* At 9:45 AM CDT Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.5 feet 
  early Friday morning. It will then fall below flood stage early 
  Monday morning.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

LAC103-MSC045-109-011000-
/O.EXT.KLIX.FL.W.0037.000000T0000Z-210409T1200Z/
/PERL1.1.ER.210324T0133Z.210331T1145Z.210409T0600Z.NO/
1053 AM CDT Wed Mar 31 2021

...The Flood Warning is now in effect until Friday, April 09...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Friday, April 09.
* At 10:00 AM CDT Wednesday the stage was 16.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Friday, 
  April 09 and continue falling to 13.1 feet Saturday, April 10.
* Impact...At 17.0 feet, When the river is falling, water on low 
  lying property and over the lower portions of streets in River 
  Gardens Subdivision will slowly begin to drain.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

LAC103-117-MSC045-109-011000-
/O.EXT.KLIX.FL.W.0032.000000T0000Z-210409T0000Z/
/BXAL1.1.ER.210322T0000Z.210330T2300Z.210408T1800Z.NO/
1053 AM CDT Wed Mar 31 2021

...The Flood Warning is now in effect until Thursday, April 08...

The Flood Warning continues for
  the Pearl River Near Bogalusa.
* Until Thursday, April 08.
* At 10:00 AM CDT Wednesday the stage was 20.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  Thursday, April 08 and continue falling to 16.9 feet Saturday, 
  April 10.
* Impact...At 20.0 feet, Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.


&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969

$$

MSC047-011000-
/O.EXT.KLIX.FL.W.0050.210331T1600Z-210402T1312Z/
/LYMM6.1.ER.210331T1600Z.210401T1200Z.210402T0712Z.NO/
1053 AM CDT Wed Mar 31 2021

...The Flood Warning is now in effect until Friday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until Friday morning.
* At 10:45 AM CDT Wednesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 14.0 feet tomorrow morning. It will 
  then fall below flood stage early Friday morning.
* Impact...At 12.0 feet, River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

CAB
770 
WGUS84 KLIX 010237
FLSLIX

Flood Statement
National Weather Service New Orleans LA
937 PM CDT Wed Mar 31 2021

...The Flood Warning continues for the following river in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.


MSC047-012045-
/O.EXT.KLIX.FL.W.0050.000000T0000Z-210402T1200Z/
/LYMM6.1.ER.000000T0000Z.210401T0600Z.210402T0600Z.NO/
937 PM CDT Wed Mar 31 2021

...The Flood Warning is now in effect until Friday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until Friday morning.
* At 8:45 PM CDT Wednesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast
* Forecast...The river is expected to crest at or near flood stage 
  by midnight tonight. The river is expected to fall below flood by 
  daybreak tomorrow morning
* Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

GP
746 
WGUS84 KLIX 010708
FLSLIX

Flood Statement
National Weather Service New Orleans LA
208 AM CDT Thu Apr 1 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

MSC047-010815-
/O.CAN.KLIX.FL.W.0050.000000T0000Z-210401T0708Z/
/LYMM6.1.ER.000000T0000Z.210401T0600Z.210402T0600Z.NO/
208 AM CDT Thu Apr 1 2021

...The Flood Warning for the Biloxi River Near Lyman has been 
cancelled...

The Flood Warning is cancelled for
  the Biloxi River Near Lyman.
* At 1:45 AM CDT Thursday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 11.6 feet this morning.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

TD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 31, 4:49 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 31, 4:49 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
449 AM CDT Wed Mar 31 2021

.SHORT TERM...
Cold front moving through the area today will bring more showers and
possibly a few thunderstorms. The latest Storm Prediction Center
outlook has our area at a Slight Risk for northern parishes and
coastal counties and a Marginal Risk for all other areas in our CWA
for severe weather today. The main threat for our area will be
possible gusty winds, with some being damaging mainly early evening
tonight through at least 8am Thursday. There is a small chance for
hail and tornadoes, although confidence is very low it still cannot
be ruled out. Wind advisory for 22Z Wednesday through 13Z Thursday
still in effect with widespread wind speeds 25-35mph and frequent
gust up to 50 mph expected. Once the front moves out of the area, we
will dry out fairly quickly and should see quiet and dry conditions
through the weekend. Besides some minor adjustments to the Max/Min
temps for Thursday through Saturday time frame, no real changes were
made to the official forecast. /TDB/

&&

.LONG TERM (Saturday through Tuesday)...A vigorous yet largely
moisture starved shortwave trough will slide through the forecast
area over the weekend.  The primary impact from this upper level
feature will be an increase in cloud development.  However, very dry
air in the mid-levels will induce a capping inversion that will
effectively prohibit any convective development through the period.
Temperatures will continue to modify as the thermal trough over the
area on Thursday and Friday will be well east of the region by the
weekend.  Temperatures will be closer to average this weekend with
highs in the in the lower to middle 70s and lows in the upper 40s
and lower 50s expected.

A broad mid and upper level ridge axis will begin to overspread the
forecast area in the wake of the trough on Monday and continue to
gain influence over the region on Tuesday.  Strong subsidence aloft
will lead to warmer temperatures and clearing skies early next week.
In the low levels, a ridge axis centered over the eastern Gulf will
promote increased onshore flow, and humidity values will begin to
increase.  However, the subsidence aloft will keep a strong mid-
level inversion in place.  Thus, even as temperatures climb into the
upper 70s and lower 80s early next week, instability values will
remain fairly limited.  PG

&&

.AVIATION (06Z Aviation Discussion)...Confidence is high that low
stratus will impact the terminals through around 15z tomorrow with
ceilings ranging from 200 to 800 feet expected.  These low ceilings
will begin to lift after 15z as temperatures climb and boundary
layer mixing increases.  Lower confidence exists concerning the fog
potential for tonight.  If boundary layer flow weakens enough, some
advection fog could occur over parts of coastal MS and coastal LA.
KGPT, KMSY, KNEW, and KHUM would be most affected by any fog.  By
18z, most of the terminals should see VFR ceilings of around 4000 to
6000 feet in advance of an approaching convective line. This line of
showers and thunderstorms will move through between 22z and 06z
resulting in another period of IFR ceiling restrictions. Periods of
IFR restrictions could also accompany the heavier downpours. After
04z, strong northwest flow and VFR conditions are expected in the
wake of the convective line and cold front. PG

&&

.MARINE...
A dense fog advisory has been issued this morning from 9Z through
15Z for the entire marine area. A Gale Warning has also been issued
for all coastal waters starting this evening around 00Z through
around 15Z Thursday morning. A cold front with very strong cold air
advection will move through this evening bringing some showers and
thunderstorms. Winds and seas will be elevated with gale force
windgusts up to 50mph and waveheights near 3 to 6 ft in the tidal
lakes and 6 to  11 ft in the open waters. Winds and seas will
finally be able to settle Friday as gale conditions move out of the
area. /TDB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  40  60  34 /  90  10   0   0
BTR  79  42  62  36 /  70  10   0   0
ASD  82  43  62  36 /  80  20   0   0
MSY  84  50  62  44 /  60  10   0   0
GPT  81  45  62  39 /  80  30   0   0
PQL  81  43  62  37 /  70  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 6 PM this evening to 8 AM CDT Thursday for
     LAZ049-050-056>061-063>070-072-075>078.

GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ530-532-
     534-536-538-550-552-555-557.

     Gale Warning from 7 PM this evening to 10 AM CDT Thursday for
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...Wind Advisory from 6 PM this evening to 8 AM CDT Thursday for
     MSZ080>082.

GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ532-534-
     536-538-550-552-555-557.

     Gale Warning from 7 PM this evening to 10 AM CDT Thursday for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

TDB/PG

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.